What causes high muscle and liver enzymes in a 2 year old?

In 2-year-old boys, . elevated liver enzymes alanine & aspartame transaminases signal the need to check a muscle enzyme, creatine kinase, while evaluating for hepatic disease. If all 3 enzyme levels are elevated, molecular genetic studies may reveal a diagnosis of Duchenne Muscular Dystrophy or Becker Muscular Dystrophy even before clinical onset of progressive muscle weakness is obvious. .

Related Questions

A 2 year old has fever for 7 days and was taken to the doctor on Thursday. The spleen was enlarged. All the labs were done and liver enzymes, bilirubin and WBC were high. The follow up is today and the spleen has returned to normal. The labs have to be re

Yes. . Any virus that effects the liver, even temporarily, can increase your liver enzymes and bilirubin. Read more...
Still can be mono. Sounds like to me that your son had mono (ebv infection). If the doctor had done a mono spot, 2 year old would have a negative result even though he had a mono. Needs to have "ebv vca anti igm and igg" tests be done. Other possibilities would be hepatitis a, and CMV infection. Elevated bilirubin, and liver enzyme level could occur with any of the above infection, but most commonly hepatitis a. Read more...
Yes but... What was the predominant type of WBC present? Serial wbc's can give us reassurance that we are dealing with a virus, but there are still other more serious problems that need to be ruled out. Like hepatitis, sickle cell with crisis, even neoplastic processes. Please stay in touch with your doctor. Read more...

Could AST and alt (liver enzyme) be as high as the 200s because of a over worked inflamed muscle?

Liver enzymes. Ast and alt are released when the liver cells (hepatocytes) become injured. Usual physical activity with muscle soreness would be very unlikely to be associated with liver injury. However, many common medications, including Acetaminophen (tylenol) can cause liver cell injury. Read more...

Chronic herniated discs upper back lower neck, chest pain-mostly dull sometimes stabbing, neck muscles feel tight, high liver enzymes. R they related?

Yes and no. Herniated disks and various pain syndromes are certainly related. Do you know why your liver enzymes are high? Please make sure you are not taking too much tylenol (acetaminophen) or tylenol (acetaminophen) containing products, as tylenol (acetaminophen) overdose can cause elevated liver enzymes. Hepatitis c can cause high liver enzymes as well as muskuloskeletal pain. Read more...